Alert archive / Puerto Rico / Flash Flood Warnings in 2005
Flash Flood Warning 193, NWS JSJ
NWS JSJ issued this flash flood warning at Oct 29, 2005, 2:10 PM CDT. It was in force for 19 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 29, 2005, 2:10 PM CDT (19:10 UTC)
- Expired
- Oct 30, 2005, 8:00 AM CST
- In force
- 19 hr
- Issued by
- NWS JSJ
- Area
- Counties, with a storm outline in the text
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGCA52 TJSJ 291911
FFWSJU
PRC099-292200-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN JUAN PR
310 PM AST SAT OCT 29 2005
THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A
* A FLASH FLOOD WARNING FOR THE FOLLOWING MUNICIPALITY
IN PUERTO RICO
MOCA
* UNTIL 600 PM AST
* AT 308 PM AST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAINFALL ACROSS THIS AREA HAS REMAINED NEARLY STATIONARY
AND ACCUMULATIONS OF THREE TO FOUR INCHES HAVE ALREADY FALLEN IN
ISOLATED REGIONS. AN ADDITIONAL ONE TO TWO INCHES ARE POSSIBLE.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG RIVERS...STREAMS AND CREEKS SHOULD TAKE
IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. RAPID RISES IN
RIVER LEVELS ARE LIKELY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING
WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE.
LAT...LON 1840 6706 1833 6708 1834 6711 1841 6710
$$1 follow-up statement
000
WGCA72 TJSJ 292120
FFSSJU
PRC099-292230-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN JUAN PR
520 PM AST SAT OCT 29 2005
THE FLASH FLOOD WARNING ISSUED EARLIER FOR THE MUNICIPALITY OF
MOCA
IN PUERTO RICO
...HAS BEEN CANCELLED...
AT 525 PM AST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THE END OF THE VERY HEAVY RAINFALL OCCURRING OVER MOCA. NO
ADDITIONAL PRECIPITATION IS EXPECTED IN THE NEAR FUTURE OVER THE
FORMER WARNED AREA.
FOR THAT REASON THE FLASH FLOOD WARNING FOR MOCA HAS BEEN CANCELLED.
$$
RIVERAWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at Oct 29, 6:24 AM CDT, 7 hours 46 minutes earlier.
Area forecast discussion, Oct 29, 6:24 AM CDT, 7 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN JUAN PR 724 AM AST SAT OCT 29 2005 .DISCUSSION... E CARIB TROPICAL WAVE AND ASSOCIATED LINKED TROUGHING TO THE NE AND ACCOMPANYING WIND SURGE HAVE MOVED THROUGH THE REGION THE PAST 24-36 HOURS...AND EXITED TO THE W AND NWN. HOWEVER...TRAILING CONVERGENCE LINES CONTINUED TO FIRE YESTERDAY EVENING AND LAST NIGHT ACROSS THE LOCAL REGION UNDER BROAD MID LEVEL WIND SURGE OCCURRING AHEAD OF TUTT LOW NOW MOVING INTO SE CARIB...AND GOOD DIVERGENCE ALOFT BETWEEN UPPER HIGH TO THE NW AND THIS TUTT LOW. DIVERGENCE IS FORECAST TO SHIFT W AND SW THIS MORNING...AND A BRIEF PERIOD OF MID LEVEL CONVERGENCE IS EXPECTED TO DOMINATE THIS MORNING FOR A QUIETING OF LOCAL WEATHER. THIS IS REFLECTED IN STLT IMAGERY THIS MORNING BY A DRIER CLOUD FREE AREA MOVING INTO THE VIRGIN ISLANDS. HOWEVER...SUFFICIENT MOISTURE IS EXPECTED TO BE PRESENT TODAY...AND AMPLE MORNING SUNSHINE...FOR SCATTERED DIURNAL CONVECTION ACROSS THE LOCAL ISLANDS...WITH ANOTHER AREA OF ENHANCED LLVL MOISTURE MOVING ACROSS THE LEEWARDS ATTM EXPECTED TO MOVE INTO THE VI DURING THE LATE AFTERNOON...AND INTO PR DURING THE EVENING HOURS. TUTT LOW IS FORECAST TO TAKE A WNW TRAJECTORY AND PASS SOUTH OF THE LOCAL AREA SUNDAY...BUT SHOULD PROVIDE MODEST VENTILATION ALOFT AS IT MOVES BY...AIDING FOR A FEW DEEP CELLS ON SUNDAY. NEXT TROPICAL WAVE NOW NEARING 50W IS FORECAST TO MOVE ACROSS THE AREA EARLY MONDAY THROUGH EARLY TUESDAY FOR AN INCREASE IN WIND AND WEATHER. STRONG HIGH PRESSURE THEN MOVES E OFF OF THE EASTERN U.S. AND SLOWLY ENOUGH ACROSS THE W AND CENTRAL ATLC TO PROVIDE A RATHER STRONG PRESSURE GRADIENT ACROSS THE REGION AND A FRESH TRADE WIND FLOW THROUGHOUT MUCH OF THE UPCOMING WEEK. && .MARINE... ESE WIND FLOW BEHIND THE EXITING WAVE COMPLEX WILL DIMINISH NEXT 24 HOURS...AND WITH IT ELY TRADE WIND SWELL. A MIX OF SMALL TO MODERATE LONG PERIOD NW AND NE SWELLS WILL MOVE THROUGH THE REGIONAL WATERS DURING THE NEXT SEVERAL DAY TO MAINTAIN OFF SHORE SEAS AT 4-5 FT OR ABOVE...WITH AFOREMENTIONED FRESHENING TRADE WIND FLOW TO ALSO ADD ANOTHER PERIOD OF ELY TRADE WIND SWELL IN THE MIX...BEGINNING WITH AND BEHIND THE TROPICAL WAVE AS IT MOVES THROUGH THE AREA. FOR SAILORS AND WIND RIDING ENTHUSIASTS COMPLAINING ABOUT WEAK AND/OR NO EXISTENT TRADE WINDS OF THE PAST MANY MONTHS...THE NEXT WEEK OR TWO WILL PROVIDE THE PASSAGE OF TWO LARGE AND STRONG HIGH PRESSURE CELLS TO OUR NORTH...AND SEVERAL DAY PERIODS OF FRESH TO STRONG TRADE WIND FLOW. SEA YOU IN THE WATER && .PRELIMINARY POINT TEMPS/POPS... SJU 87 75 88 75 / 40 50 40 50 STT 85 77 83 77 / 50 50 40 50 && .SJU WATCHES/WARNINGS/ADVISORIES... PR...NONE. VI...NONE. && 70
Hazardous weather outlook, Oct 29, 5:00 AM CDT, 9 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN JUAN PR 600 AM AST SAT OCT 29 2005 PRZ001>013-AMZ710>750-301030- 600 AM AST SAT OCT 29 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO. .DAY ONE...TODAY AND TONIGHT AS THE TROPICAL WAVE CONTINUES TO MOVE WEST NORTHWEST THIS MORNING AND AWAY FROM THE LOCAL REGION...THERE WILL BE LINGERING SHOWERS ACROSS THE LOCAL ISLANDS...MAINLY OVER THE SOUTHEAST AND SOUTH SECTIONS OF PUERTO RICO. DRIER AIR WILL MOVE INTO THE LOCAL AREA DURING THE MORNING HOURS. THE CHANCES TO SEE HEAVY SHOWERS AND THUNDERSTORMS DURING THE FIRST PART OF THE DAY ARE LIMITED. ISOLATED TO NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON...MAINLY OVER THE CENTRAL INTERIOR AND NORTHWEST SECTIONS OF PUERTO RICO. .DAYS TWO THROUGH SEVEN... SOME LATE MORNING AND AFTERNOON SHOWERS AND ISOLATED THUNDERSTORMS ARE EXPECTED EACH DAY...MAINLY OVER THE INTERIOR AND WEST SECTIONS OF PUERTO RICO. THIS COULD RESULT IN AT LEAST SOME URBAN AND SMALL STREAM FLOODING. FOR THE UPCOMING MONDAY...A TROPICAL WAVE WILL BE APPROACHING THE LOCAL AREA TO PRODUCE PERIODS OF HEAVY RAINS AND THUNDERSTORMS OVER THE ISLAND. THEN...THE ATMOSPHERE WILL STABLE A BIT FOR A BETTER REST OF THE WEEK. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY. VIZ001-002-AMZ710>730-301030- 600 AM AST SAT OCT 29 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS. .DAY ONE...TODAY AND TONIGHT ISOLATED TO NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS WILL DEVELOP OVER THE LOCAL ISLANDS AND THEIR SURROUNDING WATERS THROUGH THE DAY. .DAYS TWO THROUGH SEVEN... AFTERNOON SHOWERS WITH ISOLATED THUNDERSTORMS CAN BE EXPECTED ACROSS THE LOCAL ISLANDS AND ADJACENT COASTAL WATERS EACH DAY. FOR FOR THE UPCOMING MONDAY...A TROPICAL WAVE WILL BE APPROACHING THE LOCAL AREA TO PRODUCE PERIODS OF HEAVY RAINS AND THUNDERSTORMS OVER THE ISLAND. THEN...THE ATMOSPHERE WILL STABLE A BIT FOR A BETTER REST OF THE WEEK. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEB SITE FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS AT (ALL LOWERCASE LETTERS): HTTP://WWW.SRH.NOAA.GOV/SJU.
The office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 28, 10:32 PM CDT | Flash Flood Warning | JSJ | 18 hr | |
| Oct 29, 12:27 AM CDT | Marine Weather Statement | JSJ | 93 min |
Nearby
Flash Flood Warnings in Puerto Rico, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.